MAUDE Adverse Event Report: STRYKER TRAUMA KIEL ADJUSTING DEVICE TIBIA T2 ALPHA? TIBIA; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER TRAUMA KIEL ADJUSTING DEVICE TIBIA T2 ALPHA? TIBIA; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number 2353-4105
Medical Device Problem Code Device Difficult to Setup or Prepare (1487)
Health Effect - Clinical Code Unintended Radiation Exposure (4565)
Date of Event 04/04/2022
Type of Reportable Event Malfunction
Event or Problem Description
As reported: "the adjusting device could not be attached to the distal targeting arm when inserting the distal screw with the distal device.The procedure was performed using a freehand technique." additionally, it was reported; the procedure was extended however the length of the extension is unknown and there was additional exposure to radiation.
 
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event could be confirmed, since the product was returned for evaluation and matches the alleged failure mode.The device inspection revealed the following: the center bolt has marks of abrasion indicating intensive usage.An imprint of the locking pin which locks the bolt with the frame can be seen suggesting that the pin has loosened.Overall, there are no major damages visible on the device.A functional test was performed by assembling the returned adjusting device with a sample distal targeting arm.It was observed that the adjusting device could not be attached to the distal targeting device.The center bolt was loose as opposed to being fixed in one place.Consequently, the hook at the distal end could not properly lock and clamp with the targeting arm.Hence the alleged issue could be confirmed.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.The above investigation reveals the issue to be potential manufacturing issue.An nc has been raised to address and investigate the issue further.The record will be updated once more information is received.If any further information is provided, the complaint report will be updated.

Brand Name
ADJUSTING DEVICE TIBIA T2 ALPHA? TIBIA
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM  D-24232
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key14219264
Report Number0009610622-2022-00153
Device Sequence Number17470149
Product Code HSB
UDI-Device Identifier07613327357073
UDI-Public07613327357073
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K191271
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2353-4105
Device Catalogue Number23534105
Device Lot NumberKME912786
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/21/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/04/2022
Supplement Date Received by Manufacturer09/13/2022
Initial Report FDA Received Date04/27/2022
Supplement Report FDA Received Date10/10/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/26/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown